MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH3034
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporter: (b)(6).The device has been received for evaluation.The investigation is pending completion.
 
Event or Problem Description
Event occurred regarding a 5" (13 cm) bag spike adapter w/spiros¿ w/red cap, vented cap where the reporter stated ¿a leakage was noted from an iv methotrexate (mtx) chemo at approximately 7pm in ward 8b/ patient in bed 12.The leak was first noticed by the patient¿s caregiver and subsequently escalated to the ward nurse.Iv mtx infusion had been running since 2pm with nil leakage seen until 7pm.Upon inspection, staff identified the source of the leak to be from the bag spike adaptor with spiros w/red cap.The leak was minimal (approximately 1 drop) and was contained without further issues.The team replaced the set and continued the iv mtx infusion without further incident.No additional leakage was observed after the set was changed¿.There was no serious injury/death.No blood loss.No delay in critical therapy and no adverse operator consequences.No med/surg intervention required.
 
Additional Manufacturer Narrative
One new list# ch3034 was returned for evaluation.As received no physical damage or anomalies were noted.The set was primed and no leak or anomalies were noted.Complaint of leaks cannot be confirmed or replicated.Without the return of the actual device, the root cause is unable to be determined.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
5" (13 CM) BAG SPIKE ADAPTER W/SPIROS¿ W/RED CAP, VENTED CAP
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key23033691
Report Number9617594-2025-01846
Device Sequence Number9455418
Product Code ONB
UDI-Device Identifier00840619024116
UDI-Public(01)00840619024116(17)290101(10)13890171
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH3034
Device Lot Number13890171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METHOTREXATE, MFR UNKNOWN.
Patient SexUnknown